Discussions that mention cozaar

High & Low Blood Pressure board


FG,

Remember I got anemia from being on Cozaar for 13 days-wonder if yours is from one of your b/p meds. I can't remember the red flags with Lasix but I know after reading about about it, I didn't want to take it.

What symptoms othe than the edema are you having? Are your hands swollen too?

My rash is getting a little better since I have been taking a sun bath three times a week for 15 min. Heard Dr. Oz say that that amount of time results in a lot of Vit D making in the skin. I'm adding up my calcium & Vit D intake so that I will be armed when I see my Endo in a few wks. He always wants me to take more as he can't believe that I consume so much because of my dairy intake.

I'm going to read my Derm book cover to cover. My PC won't do a skin screening for cancer either-my Derm won't until the rash clears up. It's been two yrs-give me a break!!! My PC did say that she would look at maybe one or two lesions. Then we hear all the commercials about getting skin checks.

Hope your tests should something that can relieve your health issues. Fam
FG,

Here is a book you might want to add to your growing collection. Anemia-The Iron Disorders Institute Guide to Anemia. It certainly helped me when I developed anemia from Cozzar.

You might want to start cooking with an iron skillet as it adds a little iron to food. I switched to eating a hamburger (organic etc etc) a day when I develped anemia. I gagged everytime I ate it as I have eaten vegetarian for about 30 plus years. It took about 2 yrs for my hemoglobin to go back up. I only lasted for 2 months on the hamburger.


I looked quickly this AM in the book. One thing it said was the importance of not taking iron supplements unless one has a diagnosis of confirmed iron deficiency anemia. I guess supplemental iron can feed bacteria & possibly cancer cells. Our Too much iron can hurt the heart. If there is something you would like me to look up, I would be glad too.

The book is about $16 & takes a fork-lift to move :) Oh & its 2,003.
Do you have pain in your wrists, upper arms, & shoulders? Just checking to make sure you don't have drug induced Lupus like I had from Cozaar. Fam
Hi Fam, :)

I should have the book within a few weeks. Thank you for the recommendation! Because this is new to me, I have no knowledge of this condition whatsoever. This book should prove very helpful. It has 480 pages and was published in late 2002.

Did you know that more than 40 drugs can cause Lupus to develop? That is a pretty serious blood and autoimmune system disorder, which, among other things, has anemia as one of its symptoms. I mentioned that already in another post, and am repeating myself. BUT, I am doing it for a good reason: I am pretty mad that the drugs we are given to treat one condition can cause OTHER disorders, making us SICKER. I hope that everyone is aware of the possible consequences of taking drugs for treating any condition. They can also do us harm. Reading about the drugs that cause Lupus and other diseases when taken to treat another condition made me so angry! Why are these drugs on the market?
Though I do not wish this on anyone, in a way I am glad you've been through the wringer yourself and can share helpful tips. It helps to know that these things also happen to others.

I bought fresh beef and spinach a few days ago and cooked that. I ate a little bit of the beef, wondering what my cholesterol would be like when next tested. I am finding it hard to eat more meat. Too bad it has to be the RED meat!!! The kind I've been staying away from. I have a cast iron frying pan, which never gets used. I will cook something in it. Spinach, maybe? That goes down better than the meat. :)
My hemoglobin is borderline, but ferritin is only 6. That is very low. How low did yours get? Anyway, I can only worry about one thing at a time. Right now, it's my belly. I am not very hungry - not much room there. :eek:

P.S. I forgot to mention the joints. Luckily, it's just the fingers on the hands (two) that are affected. Very early stages. So, it is not too bad. Unfortunately, I have no idea whether the hip pain I often get is connected to osteoarthritis, or a side effect of medication. How did you find out about your Lupus, and that Cozaar was responsible for it? Lupus is difficult to diagnose, I read.

Your help is much appreciated. Thank you! :)
flowergirl